Warning

 

Close

Confirm Action

Are you sure you wish to do this?

Confirm Cancel
Member Login

Site Notices
Posted: 5/6/2009 5:29:22 PM EST
So what am i to expect?
i had been on Depo provera would have been a year this month but i screwed my body up in so many ways, so i switched to the birth control pill [ YAZ ] && was wondering what i was to expect down the road??
Link Posted: 5/6/2009 5:49:37 PM EST
Link Posted: 5/6/2009 5:56:09 PM EST
It will take a while for the Depo to fully wear off. It took almost a year for me. YMMV.
Link Posted: 5/6/2009 6:19:29 PM EST
Many patients report adverse reactions to Depo-Provera, especially weight gain, midcycle bleeding, and depression –– this isn't surprising, since it's pure progestin (no estrogen). The advantage, as I'm sure you already know, is that you don't have to take a pill every day.

Yaz (like most BCP's) is a combination of a progestin (drospirenone) and an estrogen (ethinyl estradial). Patients on combo pills report increased tolerability.

Cliff's Notes –– Just about any pill tends to be be better tolerated than 'the shot.' YMMV.
Link Posted: 5/7/2009 9:29:10 PM EST
Years ago, I tried Depo once (3 mo.). I felt so crappy and had so many problems, never again! Went back to the pill, but figured after taking it for so many years, it was time to give my body a break. I feel much better now, with less headaches and moodiness.
Link Posted: 5/10/2009 1:13:53 PM EST

The pill made me depressed and made me gain some weight. I'm not going back on it. For me, condoms are the lesser evil of choice. Anything to have my natural hormone levels.
Link Posted: 5/11/2009 8:43:37 AM EST
I can't offer a person opinion concerning Depo provera... but I've been on the birth control pill for five years, and I've never experienced any problems with it. Differen't people have different reactions, but it's been smooth sailing in my case.
Link Posted: 5/11/2009 8:58:09 AM EST

My ex-wife reacted poorly to the pill and the patch- constant spotting and irregular periods, cramps, etc. I ended up getting a vasectomy- I highly recommend it for all men.

Now that I am long-gone and she is back in the saddle (so to speak), she's on Yaz and says it is much more tolerable. Like others said, everyone reacts differently.

-p.
Link Posted: 5/11/2009 12:38:47 PM EST
I am too poor for my regular Orthocyclen, and have to switch to a cheapie Wal Mart BC. Should I be scared?
Link Posted: 6/14/2009 10:04:58 AM EST
Try looking into the Fertility Awareness Method.

www.ovusoft.com/

I haven't been on the pill for almost a year and its so much better.
Link Posted: 6/14/2009 1:58:14 PM EST
I went of the depo shot had a lot of problems. Trying to get pregnant now, not having very much luck though
Link Posted: 6/16/2009 9:59:32 AM EST
Originally Posted By MadamePresident:
Try looking into the Fertility Awareness Method.

www.ovusoft.com/

I haven't been on the pill for almost a year and its so much better.



This is what I've been doing for the last 6 months as well, after being on the pill for about 13yrs. I feel much better without all the hormones. And as bigeasy said condoms are the lesser of the evils for me too. I bought a bunch of different ones until I found the one we liked, we use these ones called Skyns. Natural Family Planning/Prevention or Fertitlity Awareness is the way to go I think, it's easy, less expensive and you and your partner get to know your body. I know what's going on with me all the time now and I'm not as moody and bitchy all the time. I was worried my periods would get worse but they have actually gotten better, not as long or heavy! I do get some nasty cramps every now and again but nothing too unbearable. Good luck.
Link Posted: 6/17/2009 3:50:25 PM EST
[Last Edit: 6/17/2009 3:52:56 PM EST by 101st_shooter]
I went on hormones just for a little bit so my periods would get back to normal. I was having a perod every two. No I go longer in between. They are also normal and I dont spot in between. Cramps are very little.
Top Top